Alert archive / Florida / Coastal Flood Statements in 2018

Coastal Flood Statement 3, NWS Tampa Bay, FL

December 20, 2018Charlotte County, Lee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this coastal flood statement at Dec 20, 2018, 3:12 AM EST for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Dec 20, 2018, 7:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2018, 3:12 AM EST (08:12 UTC)
In effect from
Dec 20, 2018, 7:00 PM EST
Expired
Dec 21, 2018, 6:00 PM EST
In force
23 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2018-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2018-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 20, 1:01 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 20, 1:01 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
101 AM EST Thu Dec 20 2018

.AVIATION...
Periods of showers will continue to impact all terminals through the
overnight hours with mainly VFR conditions expected through daybreak.
Winds increasing to 10-15 knots overnight out of E/SE...with higher
gusts likely toward dawn. A strong strong cold front approaching the
area will bring numerous to widespread showers and storms to the
region throughout the late morning into the evening. Expect BKN cigs
in the 2-4kft range with winds becoming quite strong with frequent
gusts from the SE/S in the 20-30 kt range. Pilots should also be
aware of wind shear just off the surface especially during the
afternoon. Heaviest and widespread rain ends Thursday evening...but
scattered showers continue onshore from the Gulf into early Friday.
Winds shifting west behind front Thursday night increase to 25-30
knots...with higher gusts near the coast.

&&

.Preliminary Point Temps/PoPs...
TPA  73  59  65  49 / 100  60  70  20
FMY  78  62  68  53 / 100  80  50  10
GIF  76  59  66  45 / 100  50  50  10
SRQ  73  60  64  53 / 100  60  70  20
BKV  74  57  64  45 / 100  50  70  10
SPG  74  59  65  52 / 100  60  70  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland
     Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Sumter.

     Coastal Flood Watch from this evening through Friday
     afternoon for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.

Gulf waters...Gale Watch from 10 AM EST this morning through Friday
     evening for Charlotte Harbor and Pine Island Sound-
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory from 4 AM to 10 AM EST this morning
     for Charlotte Harbor and Pine Island Sound-Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
MID TERM/LONG TERM/DECISION SUPPORT...99
Hazardous weather outlook, Dec 20, 3:11 AM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
311 AM EST Thu Dec 20 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-202015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
311 AM EST Thu Dec 20 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Tonight.

...THUNDERSTORM IMPACT...
Widespread showers and thunderstorms will continue through today,
with strong and possibly damaging winds, locally heavy rainfall,
and frequent lightning strikes expected. There is also a marginal
risk for severe storms, mainly from around the I-4 corridor
southward. Timing for the strongest storms is early this afternoon
through the evening.

...FLOOD IMPACT...
Locally heavy rainfall is expected through today and into the
first part of the evening. Forecast rainfall totals are generally
in the 3 to 4 inch range, but higher amounts are certainly
possible. Flooding of low-lying and poor-drainage areas as well as
minor flooding on certain roadways can be expected.

...COASTAL FLOOD IMPACT...
A long duration and fetch of gale force winds will result in
elevated water levels and additional wave run-up concerns along
the west coast Thursday night into Friday. Coastal flooding and
beach erosion will be a concern and coastal residents should be
alert for possible warnings and take action to protect property.

...RIP CURRENT IMPACT...
Strong onshore flow will lead to very high surf and an extremely
high risk for rip currents along area beaches.

...MARINE IMPACTS...
Hazardous conditions are expected over the eastern Gulf of Mexico
through at least Friday night. Strong southeast to south winds
today will shift west and northwest behind the cold front Thursday
night into Friday, strengthening to gale force. These strong winds
will produce very rough seas over the entire coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...COASTAL FLOOD IMPACT...
A long duration and fetch of gale force winds will result in
elevated water levels and additional wave run-up concerns along
the west coast Thursday night into Friday. Coastal flooding and
beach erosion will be a concern and coastal residents should be
alert for possible warnings and take action to protect property.

...RIP CURRENT IMPACT...
Strong onshore flow will lead to very high surf and an extremely
high risk for rip currents along area beaches through at least
Saturday.

...MARINE IMPACTS...
Gale force winds will be possible through Friday, with very
rough seas. Winds will begin to improve some on Saturday, but
wave heights will take longer to go down.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed.

Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:52 AM ESTGale WarningTBW43 hr
Dec 20, 3:12 AM ESTCoastal Flood WarningTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more39 hr
Dec 20, 3:12 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Dec 20, 3:12 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Dec 20, 5:55 AM ESTSpecial Marine WarningTBW50 min
Dec 20, 6:46 AM ESTSpecial Marine WarningTBW44 min
Dec 20, 7:02 AM ESTSpecial Marine WarningTBW28 min
Dec 20, 7:40 AM ESTTornado WarningTBWManatee20 min
Dec 20, 8:01 AM ESTTornado WarningTBWHillsborough, Polk29 min
Dec 20, 8:15 AM ESTTornado WarningTBWHardee, Polk30 min
Dec 20, 8:35 AM ESTSpecial Marine WarningTBW40 min
Dec 20, 8:43 AM ESTTornado WarningTBWPolk21 min
Dec 20, 8:53 AM ESTRiver Flood WarningTBWHillsborough4 days
Dec 20, 9:21 AM ESTTornado WarningTBWPolk12 min
Dec 20, 9:24 AM ESTTornado WarningTBWManatee, Sarasota21 min
Dec 20, 9:25 AM ESTTornado WarningTBWDeSoto, Hardee, Manatee35 min
Dec 20, 9:37 AM ESTTornado WarningTBWPolk23 min
Dec 20, 9:48 AM ESTTornado WarningTBWHardee, Polk27 min
Dec 20, 9:54 AM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Hernando, Hillsborough, Manatee and 5 more111 min
Dec 20, 10:07 AM ESTSpecial Marine WarningTBW53 min
Dec 20, 11:01 AM ESTSpecial Marine WarningTBW59 min
Dec 20, 11:13 AM ESTTornado WarningTBWPolk19 min
Dec 20, 11:21 AM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Lee, Manatee, Sarasota39 min
Dec 20, 11:23 AM ESTTornado WarningTBWSarasota2 min
Dec 20, 11:26 AM ESTRiver Flood WarningTBWHillsborough5 days
Dec 20, 11:26 AM ESTRiver Flood WarningTBWManatee45 hr
Dec 20, 11:39 AM ESTAreal Flood AdvisoryTBWDeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 3 more96 min
Dec 20, 11:42 AM ESTSpecial Weather StatementTBWPolk48 min
Dec 20, 11:54 AM ESTTornado WarningTBWHardee, Manatee36 min
Dec 20, 11:59 AM ESTRiver Flood WarningTBWManatee43 hr
Dec 20, 12:01 PM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more44 min
Dec 20, 12:48 PM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee, Polk57 min
Dec 20, 1:21 PM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more84 min
Dec 20, 1:36 PM ESTSpecial Weather StatementTBWHighlands39 min
Dec 20, 2:59 PM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more28 hr
Dec 20, 3:38 PM ESTRiver Flood WarningTBWHardee71 hr
Dec 20, 3:38 PM ESTRiver Flood WarningTBWDeSoto6 days

Nearby

Coastal Flood Statements in Florida, 2018Every coastal flood statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.